Final Thursday, the San Diego County Sheriff’s Workplace shared a video of a rookie police officer allegedly struggling a fentanyl overdose. An officer administered Naloxone to him, allegedly saving his life.
Not too long ago, a @SDSheriff Deputy was uncovered to Fentanyl and almost died of an overdose. If it wasn’t for the quick-thinking of his Subject Coaching Officer in administering Naloxone, that deputy wouldn’t be alive immediately. Watch our public security video: https://t.co/4FzU7biD7j pic.twitter.com/vWjylpTm14
— San Diego Sheriff (@SDSheriff) August 5, 2021
Whereas this appears like a harrowing expertise for the younger officer, most of the particulars proven within the video and given by the San Diego Sheriff’s workplace afterwards left doubt in lots of Twitter customers’ minds that the person was truly experiencing a fentanyl overdose. For starters, he did not inject the drug however merely touched it. In keeping with medical specialists, one can’t overdose from merely respiration it in by the air or touching it.
After we open ampoules of pharmaceutical grade fentanyl, generally it spills on our fingers.
I’ve by no means stopped respiration as a result of that isn’t how fentanyl works.
I’ve additionally by no means been so scared that I’ve fainted like this officer.
— Dr Mike 😷 (@EmergMedDr) August 6, 2021
Sufferers and their caregivers change fentanyl patches at dwelling, with out issues and have been doing so for a few years.
— Joanna Gowans (@gowans_k) August 6, 2021
— Folks’s Metropolis Council – Los Angeles (@PplsCityCouncil) August 6, 2021
So, if not a fentanyl overdose, what precipitated the officer to fall over? Twitter customers, together with some medical specialists, theorized it might have been a warmth stroke or a panic assault, presumably induced by the concern the officer had for not understanding how fentanyl works.
I’ve responded to dozens of precise fentanyl overdoses. They don’t fall in a managed method like this individual. Additionally, why is that this mans lips pink? If he couldn’t breathe, his lips can be blue and his pores and skin ashen. He has excellent color. I agree. Panic assault. Warmth. Not fentanyl
— Alida (she/her) (@alidafernhout) August 6, 2021
This isn’t a fentanyl OD
This can be a panic assault with syncope (passing out)
And this occurred as a result of legislation enforcement has created this fantasy which you could overdose from pores and skin contact or any shut contact with fentanyl- you may’t- it’s unimaginable
Information here- https://t.co/uBfFkLIUkw
— Steve Carroll DO MEd (@embasic) August 6, 2021
That is very clearly not a fentanyl overdose to anybody who has truly seen one or is aware of how they work, and you need to be ashamed of yourselves for advancing this disproven narrative that hurts folks.
— Ryan Marino (@RyanMarino) August 6, 2021
Whereas many have chastised the video for allegedly misrepresenting the state of affairs—with some going as far as to accuse it of being “staged”—the San Diego Sheriff’s workplace has maintained that they knew it was a fentanyl overdose, regardless of not releasing the identify of the physician who made that prognosis.
We all know what factually occurred and our deputy nearly died from a fentanyl publicity. This can be a lethal substance!
— San Diego Sheriff (@SDSheriff) August 6, 2021